Alert archive / Colorado / Winter Storm Warnings in 2007

Winter Storm Warning 13, NWS Grand Junction, CO

December 30, 20075 counties in Colorado

NWS Grand Junction, CO issued this winter storm warning at Dec 30, 2007, 11:15 AM MST for 5 counties in Colorado. It was in force for 17 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 30, 2007, 11:15 AM MST (18:15 UTC)
Expired
Dec 31, 2007, 4:11 AM MST
In force
17 hr
Issued by
NWS Grand Junction, CO

Counties Eagle County, CO, Garfield County, CO, Moffat County, CO, Rio Blanco County, CO, Routt County, CO

The radar

The Grand Junction radar (KGJX), 123 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 30, 2:32 PM MSTHEAVY SNOW 173 E Steamboat Springs, COSTORM TOTAL SNOWFALL AT STEAMBOAT SPRINGS SKI AREA AS OF 130 PM MST THIS AFTERNOON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 6.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KGJT 301815
WSWGJT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1115 AM MST SUN DEC 30 2007

...SNOW AND BLOWING SNOW CONTINUES FOR THE NORTHWEST AND WEST
CENTRAL COLORADO MOUNTAINS THROUGH TONIGHT...

.MOISTURE WILL CONTINUE TO POUR INTO THE REGION IN A STRONG
NORTHWEST FLOW ALOFT. SNOWFALL IS EXPECTED TO INCREASE THIS
AFTERNOON AND EVENING AS A COLD FRONT SLIDES DOWN ACROSS THE AREA
FROM THE NORTHWEST. WINDS WILL ALSO INCREASE THIS AFTERNOON AND
EVENING...WITH GUSTS TO 50 MPH CREATING AREAS OF BLOWING AND
DRIFTING SNOW OVER EXPOSED RIDGES AND PASSES. THE SNOWFALL AND
WINDS ARE EXPECTED TO DIMINISH EARLY MONDAY.

COZ004-013-310215-
/O.UPG.KGJT.SB.Y.0018.000000T0000Z-071231T1200Z/
/O.NEW.KGJT.WS.W.0013.071230T1815Z-071231T1200Z/
ELKHEAD AND PARK MOUNTAINS-FLATTOPS-
INCLUDING THE CITIES OF...COLUMBINE...TOPONAS...BUFORD...
TRAPPERS LAKE
1115 AM MST SUN DEC 30 2007

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY.
THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL INCREASE THIS AFTERNOON AND EVENING. WEST WINDS OF 15
TO 25 MPH WITH GUSTS TO 35 MPH WILL INCREASE TO 50 MPH THIS
AFTERNOON AND EVENING AND SHIFT TO THE NORTHWEST. AREAS OF BLOWING
AND DRIFTING SNOW WILL BECOME WIDESPREAD THIS AFTERNOON AND
EVENING. BY MONDAY MORNING... STORM TOTAL SNOWFALL WILL RANGE FROM
10 TO 18 INCHES WITH LOCALLY HIGHER AMOUNTS ON WEST-FACING SLOPES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW CAN BE
EXPECTED IN COMBINATION WITH STRONG WINDS. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

$$

COZ005-310215-
/O.NEW.KGJT.HS.W.0011.071230T1815Z-071231T1200Z/
UPPER YAMPA RIVER BASIN-
INCLUDING THE CITY OF...STEAMBOAT SPRINGS AND VICINITY
1115 AM MST SUN DEC 30 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY. 

INTERMITTENT SNOWFALL IS EXPECTED TO PERSIST THROUGH TONIGHT,,,
WITH STORM TOTAL SNOWFALL RANGING FROM 10 TO 14 INCHES. LOCALLY
HIGHER AMOUNTS WILL BE POSSIBLE.

IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

COZ009-018-310215-
/O.EXA.KGJT.SB.Y.0018.000000T0000Z-071231T1200Z/
GRAND AND BATTLEMENT MESAS-NORTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...SKYWAY...OURAY...TELLURIDE...LAKE CITY
1115 AM MST SUN DEC 30 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A SNOW
AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST
MONDAY. 

SNOW WILL INCREASE LATE THIS AFTERNOON AND EVENING. WEST WINDS OF
15 TO 25 MPH WITH GUSTS TO 35 MPH WILL INCREASE TO 50 MPH THIS
EVENING AND SHIFT TO THE NORTHWEST. AREAS OF BLOWING AND DRIFTING 
SNOW WILL BECOME WIDESPREAD THIS AFTERNOON AND EVENING. BY MONDAY
MORNING...STORM TOTAL SNOWFALL WILL RANGE FROM 5 TO 10 INCHES WITH
LOCALLY HIGHER AMOUNTS ON WEST-FACING AND NORTHWEST-FACING SLOPES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY OVER EXPOSED RIDGES AND
PASSES.

$$

COZ010-012-310215-
/O.CON.KGJT.SB.Y.0018.000000T0000Z-071231T1200Z/
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
WEST ELK AND SAWATCH MOUNTAINS-
INCLUDING THE CITIES OF...ASPEN...VAIL...SNOWMASS...
CRESTED BUTTE...TAYLOR PARK...MARBLE
1115 AM MST SUN DEC 30 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A SNOW
AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST
MONDAY. 

SNOW WILL INCREASE THIS AFTERNOON AND EVENING. WEST WINDS OF
15 TO 25 MPH WITH GUSTS TO 35 MPH WILL INCREASE TO 50 MPH THIS
AFTERNOON AND EVENING AND SHIFT TO THE NORTHWEST. AREAS OF BLOWING
AND DRIFTING SNOW WILL BECOME WIDESPREAD THIS AFTERNOON AND EVENING.
BY MONDAY MORNING...STORM TOTAL SNOWFALL WILL RANGE FROM 7 TO 14
INCHES WITH LOCALLY HIGHER AMOUNTS ON WEST-FACING SLOPES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY OVER EXPOSED RIDGES AND
PASSES.

$$
3 follow-up statements
000 
WWUS45 KGJT 302337
WSWGJT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
437 PM MST SUN DEC 30 2007

...SNOW AND BLOWING SNOW EXPECTED TO CONTINUE FOR MANY MOUNTAIN
AREAS OF WESTERN COLORADO THROUGH TONIGHT...

.MOISTURE WILL CONTINUE TO POUR INTO THE REGION IN A STRONG
NORTHWEST FLOW ALOFT. SNOWFALL IS EXPECTED TO INCREASE AND SPREAD
SOUTHWARD ACROSS WESTERN COLORADO TONIGHT AS A COLD FRONT SLIDES
DOWN ACROSS THE AREA FROM THE NORTHWEST. WINDS WILL ALSO INCREASE
THIS EVENING...WITH GUSTS TO AROUND 50 MPH CREATING AREAS OF
BLOWING AND DRIFTING SNOW OVER EXPOSED RIDGES AND PASSES. THE
SNOWFALL AND WINDS ARE EXPECTED TO DIMINISH EARLY MONDAY.

COZ005-310745-
/O.CON.KGJT.HS.W.0011.000000T0000Z-071231T1200Z/
UPPER YAMPA RIVER BASIN-
INCLUDING THE CITY OF...STEAMBOAT SPRINGS AND VICINITY
437 PM MST SUN DEC 30 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

INTERMITTENT SNOWFALL IS EXPECTED TO PERSIST THROUGH TONIGHT......
... WITH STORM TOTAL SNOWFALL RANGING FROM 10 TO 16 INCHES.
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE.

IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

COZ004-013-310745-
/O.CON.KGJT.WS.W.0013.000000T0000Z-071231T1200Z/
ELKHEAD AND PARK MOUNTAINS-FLATTOPS-
INCLUDING THE CITIES OF...COLUMBINE...TOPONAS...BUFORD...
TRAPPERS LAKE
437 PM MST SUN DEC 30 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

SNOW...HEAVY AT TIMES...WILL PERSIST TONIGHT. NORTHWEST WEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CAUSE WIDESPREAD BLOWING
AND DRIFTING SNOW. BY MONDAY MORNING...STORM TOTAL SNOWFALL WILL
RANGE FROM 12 TO 24 INCHES WITH LOCALLY HIGHER AMOUNTS ON WEST-
FACING AND NORTHWEST-FACING SLOPES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW CAN BE
EXPECTED IN COMBINATION WITH STRONG WINDS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ010-012-310745-
/O.CON.KGJT.SB.Y.0018.000000T0000Z-071231T1200Z/
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
WEST ELK AND SAWATCH MOUNTAINS-
INCLUDING THE CITIES OF...ASPEN...VAIL...SNOWMASS...
CRESTED BUTTE...TAYLOR PARK...MARBLE
437 PM MST SUN DEC 30 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM
MST MONDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
MONDAY. 

SNOW WILL INCREASE TONIGHT. WEST WINDS OF 15 TO 25 MPH WITH GUSTS
TO 35 MPH WILL INCREASE THIS EVENING TO 55 MPH AND SHIFT TO THE
NORTHWEST. AREAS OF BLOWING AND DRIFTING SNOW WILL BECOME
WIDESPREAD THIS EVENING. BY MONDAY MORNING...STORM TOTAL SNOWFALL
WILL RANGE FROM 7 TO 14 INCHES WITH LOCALLY HIGHER AMOUNTS ON
WEST-FACING AND NORTHWEST-FACING SLOPES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY OVER EXPOSED RIDGES AND
PASSES.

$$

COZ009-018-310745-
/O.CON.KGJT.SB.Y.0018.000000T0000Z-071231T1200Z/
GRAND AND BATTLEMENT MESAS-NORTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...SKYWAY...OURAY...TELLURIDE...LAKE CITY
437 PM MST SUN DEC 30 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM
MST MONDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
MONDAY. 

SNOW WILL INCREASE TONIGHT. WEST WINDS OF 15 TO 25 MPH WITH GUSTS
TO AROUND 50 MPH...WITH LOCALLY HIGHER GUSTS...WILL SHIFT TO THE
NORTHWEST OVERNIGHT. AREAS OF BLOWING AND DRIFTING SNOW WILL BECOME
WIDESPREAD TONIGHT. BY MONDAY MORNING...STORM TOTAL SNOWFALL WILL
RANGE FROM 5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS ON WEST-
FACING AND NORTHWEST-FACING SLOPES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY OVER EXPOSED RIDGES AND
PASSES.

$$
000 
WWUS45 KGJT 310650
WSWGJT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1150 PM MST SUN DEC 30 2007

...SNOW AND BLOWING SNOW EXPECTED TO CONTINUE FOR MANY MOUNTAIN
AREAS OF WESTERN COLORADO THROUGH TONIGHT...

.MOISTURE EMBEDDED IN A STRONG NORTHWEST FLOW ALOFT WILL HELP TO
KEEP SNOWFALL ACROSS WESTERN COLORADO TONIGHT AS A COLD FRONT
SLIDES DOWN ACROSS THE AREA FROM THE NORTHWEST. NORTHWEST WINDS
OF 40 TO 50 MPH WILL ALSO CAUSE AREAS OF BLOWING AND DRIFTING
SNOW OVER EXPOSED RIDGES AND PASSES. THE SNOWFALL AND WINDS ARE
EXPECTED TO DIMINISH EARLY MONDAY.

COZ005-311200-
/O.CON.KGJT.HS.W.0011.000000T0000Z-071231T1200Z/
UPPER YAMPA RIVER BASIN-
INCLUDING THE CITY OF...STEAMBOAT SPRINGS AND VICINITY
1150 PM MST SUN DEC 30 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

INTERMITTENT SNOWFALL IS EXPECTED TO PERSIST THROUGH TONIGHT......
 ... WITH STORM TOTAL SNOWFALL RANGING FROM 10 TO 16 INCHES.
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE.

IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

COZ004-013-311200-
/O.CON.KGJT.WS.W.0013.000000T0000Z-071231T1200Z/
ELKHEAD AND PARK MOUNTAINS-FLATTOPS-
INCLUDING THE CITIES OF...COLUMBINE...TOPONAS...BUFORD...
TRAPPERS LAKE
1150 PM MST SUN DEC 30 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

SNOW...HEAVY AT TIMES...WILL PERSIST THROUGH TONIGHT. NORTHWEST
WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CAUSE
WIDESPREAD BLOWING AND DRIFTING SNOW. BY MONDAY MORNING...STORM
TOTAL SNOWFALL WILL RANGE FROM 12 TO 24 INCHES WITH LOCALLY HIGHER
AMOUNTS ON WEST- FACING AND NORTHWEST-FACING SLOPES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW CAN BE
EXPECTED IN COMBINATION WITH STRONG WINDS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ010-012-311200-
/O.CON.KGJT.SB.Y.0018.000000T0000Z-071231T1200Z/
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
WEST ELK AND SAWATCH MOUNTAINS-
INCLUDING THE CITIES OF...ASPEN...VAIL...SNOWMASS...
CRESTED BUTTE...TAYLOR PARK...MARBLE
1150 PM MST SUN DEC 30 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM
MST MONDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
MONDAY. 

SNOW WILL CONTINUE THROUGH TONIGHT. NORTHWEST WINDS OF 35 TO 45 MPH
WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. BY MONDAY
MORNING...STORM TOTAL SNOWFALL WILL RANGE FROM 7 TO 14 INCHES WITH
LOCALLY HIGHER AMOUNTS ON WEST-FACING AND NORTHWEST-FACING
SLOPES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY OVER EXPOSED RIDGES AND
PASSES.

$$

COZ009-018-311200-
/O.CON.KGJT.SB.Y.0018.000000T0000Z-071231T1200Z/
GRAND AND BATTLEMENT MESAS-NORTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...SKYWAY...OURAY...TELLURIDE...LAKE CITY
1150 PM MST SUN DEC 30 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM
MST MONDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
MONDAY. 

SNOW WILL CONTINUE THROUGH TONIGHT. NORTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS TO AROUND 50 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING
SNOW. BY MONDAY MORNING...STORM TOTAL SNOWFALL WILL RANGE FROM 5
TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS ON WEST- FACING AND
NORTHWEST- FACING SLOPES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY OVER EXPOSED RIDGES AND
PASSES.

$$
000 
WWUS45 KGJT 311111
WSWGJT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
411 AM MST MON DEC 31 2007


COZ005-311215-
/O.CAN.KGJT.HS.W.0011.000000T0000Z-071231T1200Z/
UPPER YAMPA RIVER BASIN-
INCLUDING THE CITY OF...STEAMBOAT SPRINGS AND VICINITY
411 AM MST MON DEC 31 2007

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
HEAVY SNOW WARNING. 

SNOWFALL WILL CONTINUE TO DIMINISH IN COVERAGE AND INTENSITY THIS 
MORNING WITH SIGNIFICANT SNOWFALL ACCUMULATIONS NO LONGER EXPECTED.
THEREFORE...THE HEAVY SNOW WARNING HAS BEEN CANCELLED.

$$

COZ004-013-311215-
/O.CAN.KGJT.WS.W.0013.000000T0000Z-071231T1200Z/
ELKHEAD AND PARK MOUNTAINS-FLATTOPS-
INCLUDING THE CITIES OF...COLUMBINE...TOPONAS...BUFORD...
TRAPPERS LAKE
411 AM MST MON DEC 31 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WINTER STORM WARNING. 

SNOWFALL WILL CONTINUE TO DIMINISH IN COVERAGE AND INTENSITY THIS 
MORNING WITH SIGNIFICANT SNOWFALL ACCUMULATIONS NO LONGER
EXPECTED. WINDS HAVE ALSO DECREASED THEREFORE...THE WINTER STORM WARNING
HAS BEEN CANCELLED.

$$

COZ009-010-012-018-311215-
/O.CAN.KGJT.SB.Y.0018.000000T0000Z-071231T1200Z/
GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
WEST ELK AND SAWATCH MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...SKYWAY...ASPEN...VAIL...SNOWMASS...
CRESTED BUTTE...TAYLOR PARK...MARBLE...OURAY...TELLURIDE...
LAKE CITY
411 AM MST MON DEC 31 2007

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
SNOW AND BLOWING SNOW ADVISORY. 

SNOWFALL WILL CONTINUE TO DIMINISH IN COVERAGE AND INTENSITY THIS 
MORNING WITH SIGNIFICANT SNOWFALL ACCUMULATIONS NO LONGER
EXPECTED. THEREFORE...THE SNOW ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 4:02 AM MST, 7 hours 13 minutes earlier.

Area forecast discussion, Dec 30, 4:02 AM MST, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
402 AM MST SUN DEC 30 2007

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
NO SURPRISES IN THE LATEST MODEL RUNS. STRONGER WARM ADVECTION THIS
MORNING WILL LIMIT MIXING...BUT GUSTY WINDS EXPECTED THIS AFTERNOON
ACROSS THE MTNS AND NORTHERN VALLEYS...AND INTO THE CENTRAL VALLEYS
THIS EVENING...AS A COLD FRONT SWEEPS IN FROM THE NORTH. EXPECT THE
UINTA BASIN TO MIX OUT LATE THIS AFTERNOON AND EVENING WITH THE
FRONTAL PASSAGE. SNOWFALL FOR TODAY-TONIGHT STILL FAVORS THE
CONTINENTAL DIVIDE ZONES WITH ACCUMULATIONS THROUGH TONIGHT GENERALLY
LESS THAN 12 INCHES. MTN GUSTS TO 50 MPH AND VALLEY GUSTS TO 40 WILL
LIKELY PRODUCE SOME BLOWING AND DRIFTING SNOW. THE NORTHERN VALLEYS
MAY GET CLOSE TO WIND ADVISORY CRITERIA THIS AFTERNOON. LAPSE
RATES STEEPEN THIS AFTERNOON NORTH AND EVENING ELSEWHERE. BEST
CHANCE OF VALLEY SNOWS ARE IN THE VICINITY OF THE FRONT BUT
AMOUNTS ARE EXPECTED TO BE LIGHT. NW OROGRAPHIC FLOW TONIGHT INTO
MONDAY. THE SOUTHERN MOUNTAINS WILL SEE LESS SNOW TOTALS THOUGH THE
NW SAN JUANS COULD SEE INCREASING SNOWFALL TONIGHT POST-FRONTAL.
STILL MOISTURE IS QUITE LIMITED SO EXPECT MOST VALLEYS TO
CLEAR AND GET COLD AGAIN AS INVERSIONS RE-ESTABLISH. CONTINENTAL
DIVIDE ZONES WILL SEE SOME ACCUMULATIONS MONDAY MORNING BEFORE
ENDING IN THE AFTERNOON. LOWERED MONDAY NIGHT TEMPERATURES BUT
MAY NOT YET BE COLD ENOUGH.

.LONG TERM...TUESDAY THROUGH SATURDAY...
GOOD MODEL AGREEMENT EARLY ON IN THE LONG TERM PERIODS. TUESDAY
AND WEDNESDAY WILL BE DOMINATED BY A TRANSIENT UPPER LEVEL RIDGE
MOVING ACROSS THE FORECAST AREA. THIS WILL RESULT IN DRY AND STABLE
CONDITIONS. EXPECT COLD OVERNIGHT MIN TEMPERATURES TUESDAY AND
WEDNESDAY NIGHTS WITH GOOD RADIATIONAL COOLING AND STRONG INVERSIONS
FORMING IN THE VALLEYS AND BASINS. DAYTIME HIGHS WILL BE TRENDING UP
BUT INVERSIONS WILL SLOW THE WARMING IN THE VALLEYS AND BASINS.
MODELS ARE SHOWING A WEAK SHORTWAVE IN THE SOUTHERN STREAM BRUSHING
THE FOUR CORNERS AREA WEDNESDAY. NO POPS ASSOCIATED WITH THIS SYSTEM
FOR NOW BUT IT WILL BRING SOME CLOUDS TO THE SOUTH.

THE RIDGE WILL BE PASSING EAST OF THE AREA THURSDAY WITH WEST TO
SOUTHWEST FLOW DEVELOPING AND MID TO HIGH LEVEL MOISTURE SPREADING
ACROSS THE AREA. THE WARMING TREND WILL CONTINUE THURSDAY WITH CLOUDS
MODERATING MIN TEMPS SIGNIFICANTLY THURSDAY NIGHT. INCREASING
MOISTURE IN WARM ADVECTION MAY BRING SOME LIGHT PRECIPITATION TO THE
AREA THURSDAY NIGHT.

MODELS ARE IN GENERAL AGREEMENT THAT WE WILL TRANSITION BACK INTO A
MOIST AND UNSETTLED PATTERN FRIDAY AND SATURDAY WITH PACIFIC
MOISTURE STREAMING INLAND ACROSS THE GREAT BASIN. TIMING OF
SHORTWAVE ENERGY WITHIN THIS PATTERN IS IN QUESTION BUT EXPECT THAT
SHORTWAVE TROUGHS WILL IMPACT THE AREA FRIDAY AND SATURDAY BRINGING
A CHANCE OF PRECIPITATION TO EASTERN UTAH AND WESTERN COLORADO.

&&
AVIATION...VFR TO MVFR CEILINGS THIS MORNING OVER THE MOUNTAINS
WILL TRANSITION INTO MVFR AND LOCAL IFR CEILINGS AND VISIBILITIES
THIS AFTERNOON AS SNOW SHOWERS INCREASE IN COVERAGE AND INTENSITY.
GUSTY WINDS WILL CAUSE BLOWING SNOW AND REDUCE LOCAL VISIBILITIES TO
IFR AND LIFR AT TIMES. IN ADDITION EXPECT THE GUSTY WEST WINDS TO
CREATE POCKETS OF LOW LEVEL WIND SHEAR THROUGH THE FORECAST AREA
THIS MORNING...THEN MAINLY SOUTH OF INTERSTATE-70 THIS AFTERNOON AS
THE NORTHERN VALLEYS MIX THE GRADIENT WINDS TO SURFACE. NORTHERN
VALLEYS MAY SEE PERIODS OF MVFR TO IFR CONDITIONS IN SNOW SHOWERS
THROUGH TODAY AND THIS EVENING.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...SNOW AND BLOWING SNOW ADVISORIES FOR THE NORTHERN AND CENTRAL
          MOUNTAINS...ZONES 4...10...12 AND 13 THROUGH TONIGHT.
.UT...NONE.

SHORT TERM.....JOE
LONG TERM......TAL
AVIATION.......JOE
Hazardous weather outlook, Dec 30, 5:45 AM MST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MST SUN DEC 30 2007

COZ001>014-017>023-UTZ022>025-027>029-311245-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MST SUN DEC 30 2007

...SNOW AND BLOWING SNOW ADVISORY FOR THE NORTHWEST MOUNTAINS AND
SOME WEST CENTRAL MOUNTAINS OF COLORADO THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOWFALL WILL INCREASE OVER THE MOUNTAINS AND NORTHERN VALLEYS THIS
AFTERNOON AHEAD OF A COLD FRONT THAT WILL SWEEP ACROSS THE REGION
TONIGHT. THE HEAVIEST SNOW IS EXPECTED OVER THE NORTH AND CENTRAL
MOUNTAINS OF WESTERN COLORADO THIS AFTERNOON AND EVENING. IN
ADDITION...GUSTY WEST WINDS OVER HIGH EXPOSED TERRAIN WILL CREATE
AREAS OF POOR VISIBILITY IN BLOWING AND DRIFTING SNOW.  THE BEST
CHANCES OF VALLEY SNOWFALL ARE WITH THE COLD FRONT PASSAGE...
BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MOUNTAIN SNOW WILL CONTINUE NEAR THE CONTINENTAL DIVIDE THROUGH
MONDAY MORNING...THOUGH MONDAY ACCUMULATIONS ARE EXPECTED TO BE
LIGHT. THE NEXT CHANCE OF SNOWFALL FOR EASTERN UTAH AND WESTERN
COLORADO WILL BE FRIDAY AND SATURDAY AS THE NEXT PACIFIC LOW
PRESSURE SYSTEM PASSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT YOU ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT SNOW ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE IN GRAND JUNCTION.

TGJT

In the hours before

Local storm report, Dec 30, 7:26 AM MST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
726 AM MST SUN DEC 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 AM     SNOW             7 SSE SILVERTON         37.72N 107.61W
12/30/2007  M4.0 INCH        SAN JUAN           CO   DEPT OF HIGHWAYS

            RED MOUNTAIN PASS OVERNIGHT SNOWFALL 4 INCHES...AND 2
            INCHES AT MOLAS PASS. BLOWING SNOW REPORTED AT BOTH
            LOCATIONS THIS MORNING.

&&

JPRINGLE

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 11:15 AM MSTHeavy Snow WarningGJTRoutt17 hr

Nearby

Winter Storm Warnings in Colorado, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.